For the past year since I have stopped taking my birth control I have been having severe itching on my labia majora. To the point where I can't sleep and when I do fall asleep, I tear my skin open from scratching so much. There are no bumps or sores or anything, my skin just looks really dry. It happens about 2 weeks before my menstrual cycle starts and it lasts until I start. I've tried everything. The only thing that somewhat helps is benadryl to help me sleep and stop the itching for a few hours. Does anyone know what this could be or how to stop the itching? I don't want to go back on birth control!
Hi there, you're probably just experiencing severe thrush if it keeps coming back as your hormones will be a bit confused as you've stopped taking the pill. Good thing is, thrush is really simple to get rid of. You can get a pessary at your local pharmacy - I don't think its an over the counter thing so no need to worry about being embarrassed when you get it. It's basically a tablet you put inside your vagina and works almost instantly and it always comes with cream to put on your vagina, which will cool it down and sooth. You should abstain from sex whilst using this as friction can be a massive irritant on the area. Clean your vagina with warm water twice a day and also wear 100% cotton underwear and you should be back to normal soon :).
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.